Alert archive / California / Wind Advisories in 2025
Wind Advisory 10, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 12, 2025, 12:10 AM PDT for 11 counties in California. It took effect at Mar 12, 2025, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2025, 12:10 AM PDT (07:10 UTC)
- In effect from
- Mar 12, 2025, 8:00 AM PDT
- Expired
- Mar 12, 2025, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 7.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS76 KMTR 120710 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1210 AM PDT Wed Mar 12 2025 CAZ006-502>506-508>510-512>518-528>530-122100- /O.NEW.KMTR.WI.Y.0010.250312T1500Z-250313T0300Z/ San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Eastern Santa Clara Hills-East Bay Hills-Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 1210 AM PDT Wed Mar 12 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...The Bay Area and Central Coast. * WHEN...From 8 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Flynn
2 follow-up statements
482 WWUS76 KMTR 122007 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 107 PM PDT Wed Mar 12 2025 CAZ006-502>506-508>510-512>518-528>530-130300- /O.CON.KMTR.WI.Y.0010.000000T0000Z-250313T0300Z/ San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Eastern Santa Clara Hills-East Bay Hills-Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 107 PM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. Locally stronger gusts will be likely in the higher elevations. * WHERE...The Bay Area and Central Coast. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ RGass
856 WWUS76 KMTR 130253 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 753 PM PDT Wed Mar 12 2025 CAZ006-502>506-508>510-512>518-528>530-130400- /O.EXP.KMTR.WI.Y.0010.000000T0000Z-250313T0300Z/ San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Eastern Santa Clara Hills-East Bay Hills-Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 753 PM PDT Wed Mar 12 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Gusty winds will still be possible through this evening, but the strongest winds have diminished. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 9:37 PM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 11, 9:37 PM PDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
937 PM PDT Tue Mar 11 2025
...New AVIATION...
.SYNOPSIS...
Issued at 224 PM PDT Tue Mar 11 2025
An active period of weather sets in later tonight and persists
through the extended forecast. Periods of heavy rain Wednesday into
Thursday morning can be expected with gusty winds up to 50 mph at
times along the coast, thunderstorms, potentially high surf and
accumulating snow across the highest elevations of the Santa Lucia
coastal range. Several more rounds of light to moderate rain will
move across our area through the weekend and into the beginning of
next week.
&&
.UPDATE...
Issued at 924 PM PDT Tue Mar 11 2025
Rain arrival time has slowed down slightly with the latest high
resolution guidance showing showers reaching the North Bay early
Wednesday morning and the rest of the Bay Area/Central Coast by mid
to late morning. Currently no changes to forecasted precipitation
totals but it is worth noting that the SPC has issued a general risk
of thunderstorms for coastal areas on Wednesday and across the
entire Bay Area and Central Coast on Thursday. Storms are expected
to remain non-severe with the main threats being locally gusty winds
and, potentially, small hail. Remember, if participating in outdoors
activities Wednesday or Thursday, to stay weather aware and "when
thunder roars, go indoors."
&&
.SHORT TERM...
(This evening through Wednesday)
Issued at 224 PM PDT Tue Mar 11 2025
Dry conditions are forecast to prevail this afternoon with passing
high clouds from a system south of the region. However, rain is on
track to begin late tonight or early Wednesday morning as a frontal
boundary approaches the North Bay. The region is expected to see
prefrontal rain develop out ahead of the front.
Rain and/or rain showers will spread across the remainder of the Bay
Area and Central Coast during the day on Wednesday. Rain with the
main frontal band will produce locally heavy rain and strong, gusty
winds up to 50 mph along the coast and in higher elevations in the
coastal terrain. However, these wind gusts are forecast to be short
in duration, generally less than 6 hours. Urban flooding and shallow
landslides in the coastal ranges and inland hills will be possible
as rain rates reach up to 0.5"/hr late Wednesday morning and into
the afternoon hours. Cannot rule out isolated (10-15%) thunderstorms
late Wednesday as the colder air mass drops into the region making
conditions more unstable. Rainfall in the coastal ranges will
approach 2.00" and 3.00" in the Santa Lucia Range. However, lesser
amounts are likely in the rain shadowed valleys.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 224 PM PDT Tue Mar 11 2025
Scattered to widely scattered rain showers will develop in wake of
the frontal passage Wednesday night into the first half of Thursday
when we have a 15-20% chance of thunderstorms. Stronger rain showers
and/or thunderstorms that do develop will be capable of producing
small hail, heavy downpours, and gusty winds. Snow will be likely
across the higher elevations as snow levels drop to between 2,200 to
3,000 feet across the North Bay and down to about 3,000 feet across
the Central Coast. The highest peaks in the Santa Lucia range can
expect up to 6 inches of snowfall. Rain/show showers and/or
thunderstorms will taper off across the region by midday Thursday.
However, it will only be a brief break before rain returns over the
North Bay late Thursday night and into Friday morning as the another
trough axis sweeps across the region. These rain chances persist
into Friday night and will taper off by Saturday morning. Rainfall
won't be as high as the Wednesday-Thursday system.
Saturday is now looking mostly dry with only a slight chance of
precipitation lingering over the North Bay. Greater chances for
rainfall return Sunday afternoon as our next weak system approaches
from the north and will move through the region on Monday morning.
Unsettled conditions persist into the middle of next week, so be
sure to check back for additional updates over the weekend and
beyond.
&&
.AVIATION...
(06Z TAFS)
Issued at 937 PM PDT Tue Mar 11 2025
Low clouds /VFR-MVFR/ are increasing across the forecast area.
Winds will shift over to a south to southeast direction tonight
and strengthen and become gusty ahead of a strong cold front
arriving Wednesday. Conditions at the terminals Wednesday morning
and afternoon will deteriorate to MVFR-IFR in rain, heavy at
times, including strong and gusty winds up through cold frontal
passage. Cold, showery weather will continue in the post frontal
environment Wednesday night. Mixing winds from the surface up
through the lower levels should help to preclude the need for
indicating low level wind shear (llws) in the TAFs for now, but
will continue to monitor the latest observations, forecasts, pilot
reports, etc. and adjust the TAFs as needed.
Vicinity of SFO...MVFR with the surface wind shifting to south-
southeast 5 to 10 knots tonight, then a southeast wind increases
to 25-30 with gusts to the 35-40 knots range Wednesday morning
ahead of the incoming cold front. Rain, heavy at times, including
strong and gusty south-southeast wind developing during the morning
with cold frontal wind shift forecast 21z Wednesday. Gusty west wind
to 25 knots continuing Wednesday night.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...MVFR tonight and Wednesday except
conditions deteriorating to areas IFR with the approaching strong
cold front Wednesday late morning and afternoon. Rain becoming
heavy at times Wednesday with strong and gusty south to southeast
winds up through cold frontal passage during the afternoon. Cold
frontal passage Wednesday currently forecast 22z KMRY and 23z
KSNS. Showers and gusty post frontal winds continue Wednesday
night.
&&
.MARINE...
(Tonight through next Monday)
Issued at 924 PM PDT Tue Mar 11 2025
Light to moderate seas and winds last into the late night.
Southerly winds will increase tonight and Wednesday as a strong
cold front approaches from the northwest with gale force gusts
expected as it passes. Scattered thunderstorms will develop
Wednesday afternoon into Thursday which presents a risk for
locally heavy rainfall and gusty winds, lightning, and pea sized
hail. Seas will be rough to very rough Wednesday through the
weekend.
&&
.BEACHES...
Issued at 420 AM PDT Tue Mar 11 2025
Hazardous beach conditions are expected Wednesday and Thursday
as moderate period westerly swell builds to support breaking
waves up to 15 feet. As always, please remember to stay off of
rocks and jetties, keep pets on a leash, and never turn your back
on the ocean!
Sarment
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 AM to 9 AM PDT Wednesday for Mry Bay-
Pigeon Pt to Pt Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60
NM-Pt Pinos to Pt Piedras Blancas 0-10 nm-Pt Reyes to
Pigeon Pt 0-10 nm-SF Bay N of Bay Bridge.
Gale Warning from 9 AM to 3 PM PDT Wednesday for SF Bay N of Bay
Bridge.
Gale Warning from 9 AM to 9 PM PDT Wednesday for Mry Bay-Pigeon
Pt to Pt Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60 NM-Pt
Pinos to Pt Piedras Blancas 0-10 nm-Pt Reyes to Pigeon Pt 0-
10 nm.
Gale Warning from 3 AM to 9 PM PDT Wednesday for Pt Arena to Pt
Reyes 0-10 nm-Pt Arena to Pt Reyes 10-60 NM.
Small Craft Advisory until 3 AM PDT Wednesday for Pt Arena to Pt
Reyes 10-60 NM.
&&
SHORT TERM...RGass
LONG TERM....RGass
AVIATION...Canepa
MARINE...Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:18 PM PDT | Special Marine Warning | MTR | 27 min | |
| Mar 12, 1:22 PM PDT | Special Marine Warning | MTR | 23 min | |
| Mar 12, 1:28 PM PDT | Special Weather Statement | MTR | Marin, Sonoma | 32 min |
| Mar 12, 1:44 PM PDT | Special Marine Warning | MTR | 31 min | |
| Mar 12, 1:49 PM PDT | Special Marine Warning | MTR | 41 min | |
| Mar 12, 2:10 PM PDT | Special Weather Statement | MTR | Marin | 35 min |
| Mar 12, 2:15 PM PDT | Special Marine Warning | MTR | 45 min | |
| Mar 12, 2:17 PM PDT | Severe Thunderstorm Warning | MTR | City and County of San Francisco, San Mateo | 28 min |
| Mar 12, 2:24 PM PDT | Special Weather Statement | MTR | San Mateo | 36 min |
| Mar 12, 2:35 PM PDT | Special Marine Warning | MTR | 25 min | |
| Mar 12, 2:36 PM PDT | Severe Thunderstorm Warning | MTR | San Mateo, Santa Clara, Santa Cruz | 24 min |
| Mar 12, 2:43 PM PDT | Severe Thunderstorm Warning | MTR | Santa Cruz | 21 min |
| Mar 12, 2:47 PM PDT | Special Marine Warning | MTR | 28 min | |
| Mar 12, 2:49 PM PDT | Severe Thunderstorm Warning | MTR | Santa Cruz | 11 min |
| Mar 12, 2:52 PM PDT | Special Marine Warning | MTR | 38 min | |
| Mar 12, 2:54 PM PDT | Special Weather Statement | MTR | Contra Costa | 21 min |
| Mar 12, 3:00 PM PDT | Severe Thunderstorm Warning | MTR | San Mateo, Santa Clara, Santa Cruz | 15 min |
| Mar 12, 3:08 PM PDT | Special Weather Statement | MTR | Alameda | 37 min |
| Mar 12, 3:12 PM PDT | Special Weather Statement | MTR | Santa Clara | 33 min |
| Mar 12, 3:19 PM PDT | Special Weather Statement | MTR | Santa Clara | 26 min |
| Mar 12, 3:21 PM PDT | Special Weather Statement | MTR | Santa Cruz | 24 min |
| Mar 12, 3:23 PM PDT | Severe Thunderstorm Warning | MTR | Monterey | 22 min |
| Mar 12, 3:31 PM PDT | Special Marine Warning | MTR | 44 min |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.